MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LNR, +5LAT, 32MM G2-52/54MM CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LNR, +5LAT, 32MM G2-52/54MM CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 136-32-52
Medical Device Problem Codes Naturally Worn (2988); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); Osteolysis (2377)
Date of Event 01/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3: pending investigation.
 
Event or Problem Description
As reported, the patient had an initial tha on an unknown date.The patient was revised on (b)(6) 2024; reason unknown.No further information provided at this time.
 
Additional Manufacturer Narrative
Section h10: (h3) a number of variables including use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential) could have all contributed to the increased trend in wear/osteolysis related complaints.Based on the available information, the patient involved meets the following risk criteria for early prosthesis wear/osteolysis as specified in the hhe: implanted with a lateralized liner.The revision reported was likely the result of a combination of both patient-related conditions and the risk factors specified in an hhe including but not limited to use error, implant positioning, implant size selection, and patient factors, which led to polyethylene wear.However, this cannot be confirmed as the devices were not available for evaluation, and images and radiographs were not provided at the time of this evaluation.Section h11: *the following sections have corrected information: (d1) brand name: nv gxl lnr, +5lat, 32mm g2-52/54mm cups.(d10) concomitant device(s): (b)(6), 180-01-54 - crown cup,cluster-hole gr.54.(h6) medical device problem code: 2988.
 
Event or Problem Description
It was reported that this 62 y/o female patient's left hip was revised approximately 5 years post op.As part of the follow-up care after hip prosthesis implantation on the left, inlay wear was observed in an asymmetrical manner.Head position diagnosed by the resident colleagues.The patient presented herself with the x-rays control.The x-ray control showed a clear decentering of the prosthetic head and unusually large osteolysis in the acetabulum and greater trochanter as a sign of premature inlay wear.This was possible when the inlay was changed on (b)(6), 2024 to a specially approved vitd-hardened one.Inlay (novation xle +5mm, lateralized liner, group 2, 36 mm i.D., ref 146-36-52, sn (b)(6)) can be verified.As part of the replacement operation, in addition to the inlay replacement, the solid cup integrity was determined as well as the curettage and filling of the cysts in the socket and in the greater trochanter using allogeneic cancellous bone and changing the prosthetic head.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: h6 clinical code, component code, investigation findings, and investigation conclusions.

Brand Name
NV GXL LNR, +5LAT, 32MM G2-52/54MM CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
michael crader
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key18677958
Report Number1038671-2024-00186
Device Sequence Number6155736
Product Code JDI
UDI-Device Identifier10885862024282
UDI-Public10885862024282
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/21/2023
Device Catalogue Number136-32-52
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2024
Supplement Date Received by Manufacturer04/12/2024
11/19/2024
Initial Report FDA Received Date02/09/2024
Supplement Report FDA Received Date04/23/2024
12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/23/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown